Jump to content

Ssri Update/counselling


Becca_7706
 Share

Recommended Posts

This might get a bit :blink: for which I apologise I'm still attempting to recover from the nightmare than was Celexa :) blacking out 4 times in one day, tachy and migraines is NOT FUN. But then I guess you already know that (shame my drs don't - they said it would stop in a couple of weeks and I should just ignore it :o ) Yeah so the SSRI didn't work out. It's no good I tried it for three days but things just kept getting worse and worse not better - and things are bad enough I don't need them any worse right now. My hand is really painful but I can't get the confidence up to go to the hospital about it - I can't face the whole 'you don't look like a fainter' thing plus an x-ray wouldn't show a break anyway because the bone is really bad.

I tried talking to someone on Friday and got a 'stop being so pathetic' lecture and along with how bad a Christian I am because I don't attend church or do as much there as much as I used to I feel kinda bad. Maybe I am being pathetic. I dunno. Do others get that from people too? I can't afford formal counselling/support so I spoke to the Christian counselling service where I live and that was what they said :(

Is listening to someone really so difficult? I'm beginning to understand why people appreciated me listening to them so much. I had no idea how hard it was to find someone to listen and not judge you.

Hope that makes some sense. My brain still has not forgiven me for feeding it Celexa ;)

Link to comment
Share on other sites

hey hun,

you ARE NOT a bad christian. dont listen to those lies! that is horrible and i'm so sorry you got such verbal abuse. I'm a christian and have a hard time making church every sunday and being as involved with church because i'm so wiped out from pots....and it's not just "an excuse", it's REALITY and God understands the hardships we face. COMPLETELY, UNCONDITIONALLY. so sorry sweetheart you're going through all this. I pray the Lord lift you up and send people in your life that will uplift you and build you up, not tear you down.

Ya know, alot of counselors offer sliding scales to people who cannot afford the normal fee's (which can get pretty pricey) and for people without insurance...I hope you can find someone that can help you deal with all that you're going through -- in a respectful and compassionate way. you deserve it and nothing less!

be blessed and hang in there.

Link to comment
Share on other sites

I am SO sorry this has happened to you.

You are NOT a bad Christian . .. those who are judging you, well . . . let's just say Jesus says "judge not lest ye be judged" He says nothing about church attendance.

Girl, you've gotta do whatever it takes to get better. Attending church may well be out of the question for a while.

Do not go back to whom ever you talked to. They are not the right counselor for you, of probably anyone else with chronic illness.

Check into Family Service agencies, they usually offer free or very reduced rates on counseling.

There may be a mental health center near you. They have free services usually.

Normally I recommend a pastor . . . but in your case, I'll hold off on that! The church has not been particularly helpful to you. Again, I'm sorry. You may recall that you and I talked a week or so ago about my own struggle with the church where I am the pastor and their lack of understanding of my condition. You are not alone in receiving poor treatment from the church or Christians. I wish we were better at living what Jesus taught, but I guess we are all human and sinful in the end.

Feel free to PM and I'll be glad to listen!

Dari

Link to comment
Share on other sites

hi becca. it's amazing what people choose to say. it's been my experience that people who are positioned to be the most understanding, compassionate and empathetic are sometimes those who make us feel the worst. you must know in your heart what they say has no merit. christianity is expressly NOT based on works and so attendence to church does not a Good Christian make. and to your ssri debacle, stop the truck! i tried several ssri's too with equally horrifying results. what symptoms are you trying to alleviate and is it possible to treat them with other means?

Link to comment
Share on other sites

Hi!

Yeah, I took Lexapro and everything seemed okay, but then went to Celexa (it is like the generic for Lexapro-supposed to have just one molecule difference). Celexa was evil, it messed with my mood and just made me feel really weird. I couldn't sleep, went from bouncing off the walls, to kinda down on myself. Once I went off of it the moodiness went away.

I now take Zoloft. Good luck on finding something that works for you. The docs kept telling me that you often have to try a couple before you find the one that works for you. So, hopefully it won't take too many tries.

Also, there are too many people out there that just don't understand. All you can do is if they will listen at all try to explain a little to them, and try to educate them. Then, hopefully they may understand. If they don't listen or care, then you just have to shrug them off. All you can do is try, you can't make anyone understand. When people don't understand things they can say awful things due to their ignorance of the situation.

Good Luck!

Link to comment
Share on other sites

  • 2 weeks later...

Wow Dari,

I know I don't know you but I can understand your frustration. At my church last weekend they just talked about how we are sometimes the only glimpse of Christ that people will see and how we need to make sure to be loving people.

Hang in there!

JJH

Link to comment
Share on other sites

Becca, What happened to you when you started taking celexa? I was taking Lexapro (the only SSRI that works for me), my new insurance doesn't cover it. The Dr. Switched me to celexa, she said it was similar to Lexapro. My insurance covers. Celexa and Lexapro can't be the same because I am not feeling well at all. I called the pharmacist, she said celexa is similar to Lexapro, but different. I figured something was different. I take celexa before I go to bed, and if I wake up in the night, my vision is distorted, things look like silly putty. Did this happen to you? And I feel funny. I can't describe it, but I don't feel right at all. I had blue cross blue shield, but MCO where Dr. Grubb is quit taking this insurance, so I switched to buckeye, well buckeye doesn't cover Lexapro. I told the pharmacist what the celexa was doing to me, she said have your Dr. call US Script, tell them why you need Lexapro, and see if your Dr. can get you a prior authorization.

What do you take now Becca?

Link to comment
Share on other sites

Lexapro and Celexa are extremely close in chemical makeup--my doctor called lexapro "super celexa"--I needed only half the dose for lexapro of what I was on when on celexa. Perhaps your body is telling you that the dose you are on isn't strong enough--coming of these meds causes the same side effects as starting to take them. So, if the celexa dose isn't strong enough to match the effect you had on lexapro, you might be getting side effects. Call your doctor.

Nina

Link to comment
Share on other sites

I am so sorry about your bad experience with a Christian Counselor. Just like in everthing else their are good ones and bad ones. I am a pastor's wife myself and I am not able to make church all the time myself but when I can it is a great encouragement to me. God looks on the things that others cannot see. He knows our heart and our intentions and our struggles. I personally saw a great Christian counselor 3 years ago who was a tremendous help to me in recovering from childhood abuse. She was however greatly qualified and educated.

My husband, the pastor, was sick for years with FM and RSD, and he even had people tell me stupid stuff too so just chalk it up to ignorance because that is what it is, ignorance. Know that God loves you and he will never leave you or forsake.

mary

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...